Alert archive / Wyoming / Special Weather Statements in 2015

Special Weather Statement, NWS Cheyenne, WY

June 9, 2015Converse County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jun 9, 2015, 7:13 PM MDT for Converse County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2015, 7:13 PM MDT (01:13 UTC)
Expired
Jun 9, 2015, 8:15 PM MDT
In force
62 min
Issued by
NWS Cheyenne, WY

County Converse County, WY

The radar

The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2145 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WWUS85 KCYS 100113
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
713 PM MDT TUE JUN 9 2015
 
WYZ101-100215-
CONVERSE COUNTY LOWER ELEVATIONS WY-
713 PM MDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 815 PM MDT...

AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF MANNING RANCH...OR 20 MILES NORTHEAST OF DOUGLAS...
MOVING WEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CONVERSE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4303 10501 4293 10503 4291 10550 4320 10544
TIME...MOT...LOC 0113Z 099DEG 14KT 4299 10515 

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:07 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 9, 6:07 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT TUE JUN 9 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 241 PM MDT TUE JUN 9 2015

FORECAST CONCERNS IN THE SHORT TERM DEAL WITH HEAVY RAIN
POTENTIAL WEDNESDAY NIGHT...POSSIBLY PERSISTING INTO FRIDAY
MORNING.

CURRENTLY...WATER VAPOR IMAGERY SHOWING SUBTROPICAL MOISTURE FROM
BLANCA MAINLY OVER SOUTHERN NEVADA AND CALIFORNIA EARLY THIS
AFTERNOON. GETTING SOME CONVECTION DEVELOPING OVER WESTERN WYOMING
AHEAD OF A COLD FRONT CURRENTLY PUSHING INTO NORTHERN WYOMING.
CHEYENNE CWFA PPINE SO FAR...BUT VISIBLE IMAGERY SHOWING CU FIELDS
A LITTLE MORE WIDESPREAD OVER YESTERDAY.

GUIDANCE SHOWING MOISTURE FROM BLANCA MOVING INTO THE AREA
WEDNESDAY AFTERNOON AND BECOMING WIDESPREAD WEDNESDAY NIGHT INTO
THURSDAY. DISAGREEMENTS IN MODEL QPF PLACEMENT AND TIMING HAVE
MADE US HOLD OFF ON ANY FLASH FLOOD WATCHES FOR NOW. WILL LET THE
NIGHT CREW TAKE ANOTHER LOOK TONIGHT WITH THE 00Z MODEL RUN.
CERTAINLY DOES LOOK LIKE SOME AREAS WILL NEED A WATCH FOR THAT
TIMEFRAME.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 241 PM MDT TUE JUN 9 2015

COLD FRONT MOVES DOWN ACROSS THE FORECAST AREA BY EARLY
FRIDAY...WITH A COOL AND FAIRLY STABLE AIRMASS IN PLACE TO START
THE DAY ON FRIDAY. THE SURFACE RIDGE SLIDES EAST OF OUR AREA
FRIDAY AFTERNOON WITH SURFACE WINDS SWITCHING TO THE SOUTH BY LATE
IN THE DAY AND SOME MOISTURE RETURN ALONG THE COLORADO BORDER
WHERE CHANCE POPS FOR SCATTERED SHOWERS/MAYBE AN ISOLATED
THUNDERSTORM WILL REMAIN IN THE FORECAST. OTHERWISE...AS WE GO
THROUGH THE WEEKEND INTO EARLY NEXT WEEK THE GFS AND ECMWF ARE IN
FAIR AGREEMENT KEEPING A BROAD UPPER TROUGH ALONG THE PACIFIC
NORTHWEST WHICH INDUCES A SOUTHWESTERLY UPPER FLOW ACROSS WYOMING
AND WESTERN NEBRASKA. SEVERAL HARD TO TIME SHORTWAVES PROJECTED TO
KICK OUT ACROSS THE CENTRAL/NORTHERN ROCKIES THROUGH EARLY NEXT
WEEK...HENCE THE ISOLATED TO CHANCE POPS FOR MOSTLY
AFTERNOON/EVENING SHOWERS/THUNDERSTORMS THROUGH THE REST OF THE
MEDIUM RANGE PERIODS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 559 PM MDT TUE JUN 9 2015

NEBRASKA TAFS...VFR PREVAILS OVERNIGHT...EXCEPT FOR LOCALIZED IFR
IN FOG AND LOW CLOUDS AT CHADRON FROM 08Z TO 15Z. VFR CEILINGS
FROM 3000 TO 5000 FEET PREVAIL AFTER DAYBREAK WITH ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON PRODUCING
LOCALIZED MVFR...WIND GUSTS TO 35 KNOTS AND VISIBILITIES FROM
2 TO 4 MILES ALONG WITH TURBULENCE. AFTERNOON WIND GUSTS 25 TO
30 KNOTS.

WYOMING TAFS...ISOLATED THUNDERSTORMS IN THE VICINITY OF RAWLINS
AND LARAMIE UNTIL 02Z OR 03Z...OTHERWISE VFR PREVAILS OVERNIGHT.
VFR PREVAILS AFTER DAYBREAK ON WEDNESDAY WITH ISOLATED TO
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS PRODUCING WIND GUSTS
TO 35 KNOTS...VISIBILITIES FROM 2 TO 5 MILES AND CEILINGS AROUND
4000 FEET AGL ALONG WITH TURBULENCE. AFTERNOON WIND GUSTS UP TO
25 KNOTS.

&&

.FIRE WEATHER...
ISSUED AT 241 PM MDT TUE JUN 9 2015

ONE MORE DRY DAY TODAY BEFORE SUBTROPICAL MOISTURE FROM THE
REMNANTS OF TROPICAL STORM BLANCA MOVES INTO THE AREA WEDNESDAY
AFTERNOON. AFTERNOON HUMIDITIES TODAY HAVE FALLEN INTO THE TEENS
AND LOW 20 PERCENT...BUT GIVEN THE WIDESPREAD GREENUP...FIRE
WEATHER CONCERNS ARE MINIMAL. WIDESPREAD WETTING RAINS BEGIN
WEDNESDAY AFTERNOON WITH THE POSSIBILITY OF HEAVY RAINS WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT ACROSS A WIDE PORTION OF THE FORECAST
AREA. DRIER CONDITIONS FOR THE WEEKEND...THOUGH THE MOUNTAINS
COULD SEE CHANCES FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON
THROUGH NEXT WEEK.

&&

.HYDROLOGY...
ISSUED AT 241 PM MDT TUE JUN 9 2015

HEAVY RAINS FROM THE REMNANTS OF TROPICAL STORM BLANCA ARE STILL
ON TRACK TO MOVE INTO THE AREA WEDNESDAY AFTERNOON WITH WIDESPREAD
MODERATE TO HEAVY RAIN POSSIBLE THURSDAY. THESE RAINS COULD LEAD
TO FLOODING WITH RIVERS...STREAMS AND RESERVOIRS ALREADY AT
CAPACITY FROM HEAVY RAIN LAST WEEK. FLASH FLOOD WATCH MOST LIKELY
NEEDED FOR THURSDAY...BUT AT THIS TIME...WE ARE UNCERTAIN WHERE
THE HEAVIEST RAIN WILL FALL. FOR NOW...WILL HOLD OFF ON ANY
FLOOD/FLASH FLOOD WATCHES AND LET THE NIGHT SHIFT TAKE ANOTHER
LOOK TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...GCC
LONG TERM...JG
AVIATION...RUBIN
FIRE WEATHER...GCC
HYDROLOGY...GCC
Hazardous weather outlook, Jun 9, 5:34 AM MDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
534 AM MDT TUE JUN 9 2015

WYZ101>119-101145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
534 AM MDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS.
ANY STORMS THAT FORM WILL MOVE TO THE SOUTHEAST. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TROPICAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM BLANCA IN
THE EASTERN PACIFIC WILL MOVE NORTHEAST INTO SOUTHERN WYOMING
WEDNESDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME
MORE NUMEROUS AT THAT TIME. SEVERE WEATHER IS NOT EXPECTED. GIVEN THE
ALREADY SATURATED SOILS...THERE IS THE POTENTIAL FOR ADDITIONAL
FLASH FLOODING IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-101145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
534 AM MDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TROPICAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM BLANCA
IN THE EASTERN PACIFIC WILL MOVE NORTHEAST INTO SOUTHEAST WYOMING
AND WESTERN NEBRASKA WEDNESDAY THROUGH THURSDAY. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS AT THAT TIME. A FEW STRONG
STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE ON
WEDNESDAY. GIVEN THE ALREADY SATURATED SOILS...THERE IS THE
POTENTIAL FOR ADDITIONAL FLASH FLOODING IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 9, 2:46 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT TUE JUN 9 2015

WYZ103-105-092130-
NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
246 PM MDT TUE JUN 9 2015

...SPECIAL WEATHER STATEMENT...

AT 244 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BOXELDER TO NEAR
WINDY PEAK...AND MOVING NORTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH RAINFALL OF ONE-HALF INCH TO ONE INCH PER HOUR.

THUNDERSTORMS WILL BE NEAR...

BOXELDER AROUND 250 PM MDT.

CURTIS GULCH CAMPGROUND AROUND 305 PM MDT.

CAMPBELL CREEK CAMPGROUND AROUND 330 PM MDT.

LAT...LON 4217 10531 4201 10556 4249 10608 4266 10607
      4270 10589
TIME...MOT...LOC 2044Z 137DEG 21KT 4256 10598 4224 10563

RUBIN
Special weather statement, Jun 9, 4:45 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT TUE JUN 9 2015

WYZ101-092345-
CONVERSE COUNTY LOWER ELEVATIONS WY-
445 PM MDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY
UNTIL 545 PM MDT...

AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROLLING HILLS ESTATES...OR 23 MILES EAST OF CASPER. THIS STORM WAS
NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLENROCK...ROLLING HILLS AND ROLLING HILLS ESTATES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 167 AND
168...AND BETWEEN MILE MARKERS 171 AND 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4299 10573 4285 10575 4283 10607 4306 10607
TIME...MOT...LOC 2244Z 095DEG 3KT 4289 10588

RUBIN
Special weather statement, Jun 9, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
713 PM MDT TUE JUN 9 2015

WYZ101-100215-
CONVERSE COUNTY LOWER ELEVATIONS WY-
713 PM MDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 815 PM MDT...

AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF MANNING RANCH...OR 20 MILES NORTHEAST OF DOUGLAS...
MOVING WEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CONVERSE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4303 10501 4293 10503 4291 10550 4320 10544
TIME...MOT...LOC 0113Z 099DEG 14KT 4299 10515

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:39 AM MDTFlash Flood WatchCYSAlbany, Converse, Goshen, Laramie, Niobrara, Platte38 hr
Jun 10, 4:11 PM MDTSpecial Weather StatementCYSConverse49 min
Jun 10, 5:04 PM MDTSpecial Weather StatementCYSConverse41 min
Jun 10, 1:16 PM MDTSpecial Weather StatementCYSSioux44 min
Jun 10, 1:48 PM MDTFlash Flood WarningCYSSioux4 hr
Jun 10, 2:15 PM MDTSevere Thunderstorm WarningCYSSioux30 min
Jun 10, 2:47 PM MDTSevere Thunderstorm WarningCYSSioux22 min

Nearby

Special Weather Statements in Wyoming, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.